Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 13, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at May 18, 2025, 5:41 PM CDT for Callahan County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2025, 5:41 PM CDT (22:41 UTC)
- Expired
- May 18, 2025, 8:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Callahan County, TX
The radar
The Dyess AFB radar (KDYX), 35 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2434 J/kg
- Mixed-layer CIN
- -259 J/kg
- Mixed-layer LCL
- 789 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
142
WGUS54 KSJT 182241
FFWSJT
TXC059-190145-
/O.NEW.KSJT.FF.W.0013.250518T2241Z-250519T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Angelo TX
541 PM CDT Sun May 18 2025
The National Weather Service in San Angelo has issued a
* Flash Flood Warning for...
Northwestern Callahan County in west central Texas...
* Until 845 PM CDT.
* At 540 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.75 and 1.75 inches of
rain have fallen from Clyde to Eula. Additional rainfall amounts
up to 1 inch are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Clyde, Baird, Eula and Dudley.
This includes Interstate 20 between Mile Markers 295 and 308.
This includes the following Low Water Crossings...
I-20 Frontage Roads west of Clyde, I-20 Frontage Roads near Baird,
crossings along County Road 249, County Road 244 crossing South
Prong Pecan Bayou, County Road 244 crossing North Prong Pecan Bayou,
crossings along County Road 248, County Road 279 crossing Kaiser
Creek and County Road 241 crossing North Prong Pecan Bayou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3238 9937 3218 9963 3223 9963 3225 9963
3226 9963 3231 9963 3233 9963 3236 9963
3251 9956 3251 9930
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MKD1 follow-up statement
306
WGUS74 KSJT 182355
FFSSJT
Flash Flood Statement
National Weather Service San Angelo TX
655 PM CDT Sun May 18 2025
TXC059-190145-
/O.CON.KSJT.FF.W.0013.000000T0000Z-250519T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Callahan TX-
655 PM CDT Sun May 18 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT THIS
EVENING FOR NORTHWESTERN CALLAHAN COUNTY...
At 653 PM CDT, Doppler radar indicated rainfall had ended over the
warned area. Between 1.25 and 2 inches of rain have fallen near
Clyde. Flooding impacts will continue, but no additional rainfall is
expected. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Clyde, Baird, Eula and Dudley.
This includes Interstate 20 between Mile Markers 295 and 308.
This includes the following Low Water Crossings...
I-20 Frontage Roads west of Clyde
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3238 9937 3218 9963 3223 9963 3225 9963
3226 9963 3231 9963 3233 9963 3236 9963
3251 9956 3251 9930
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MKDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 18, 1:22 PM CDT, 4 hours 19 minutes earlier. Its key messages:
- Isolated to scattered showers and thunderstorms are again possible today and Monday. Strong to severe storms will be possible in the afternoons/evenings.
Area forecast discussion, May 18, 1:22 PM CDT, 4 hours 19 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 122 PM CDT Sun May 18 2025 ...New LONG TERM... .KEY MESSAGES... - Isolated to scattered showers and thunderstorms are again possible today and Monday. Strong to severe storms will be possible in the afternoons/evenings. && .SHORT TERM... (This evening through Monday) Issued at 104 PM CDT Sun May 18 2025 The upper level trough to our northwest is becoming more negatively tilted and the surface low associated with it is strengthening. As of 12:30 PM, the dryline is trying to mix through our western counties, making an almost 30 degree difference in the dewpoints at Sterling City vs San Angelo. Dewpoints ahead of the dryline are high, with much of our forecast area at 70+ and MLCAPE values of 3000 to 4000. Skies are starting to clear this afternoon in our western counties and we already have some small cumulus going up near the dryline. The large CAPE values and decent shear will provide a good environment for severe storms to develop along and east of the dryline later this afternoon and evening. With these storms, very large hail, damaging winds, and possibly a tornado are possible. As the dryline retreats back west, we could see a few additional storms develop overnight. The low level jet will pick up, increasing wind shear. So if the storms can overcome the cap and get going, they could potentially go severe as well. Tomorrow, the upper trough will push in from the west, moving over our area late Monday. Ahead of this trough, another round of severe weather is expected. However, as the through pushes east, the surface low will push east as well, dragging the dryline through much of our area. This will leave only a small portion of our eastern/southeastern counties with a potential for severe weather on Monday. This activity will be earlier in the day, compared to today and yesterday. With storms initiating in the late morning and moving out by the early afternoon. && .LONG TERM... (Monday night through next Sunday) Issued at 108 PM CDT Sun May 18 2025 Thunderstorms should be east of the dryline and east of West Central Texas early Monday evening. A cold front moving in late Monday night and early Tuesday morning, will temporarily bring cooler temperatures with highs in the 80s to West Central Texas (at least to areas north of I-10). However, above normal temperatures return, with highs in the lower to mid 90s into next weekend. Models are hinting at least the potential for thunderstorms Thursday/Thursday night as northwest flow aloft combines with a weak cold front in the Panhandle/Lubbock areas to produce a storm complex, perhaps affecting the Big Country. Otherwise dry conditions are expected until Sunday, when a large upper low/trough develops in the Central Rocky Mountains and possibly brings a few disturbances through in southwest flow aloft. && .AVIATION... (18Z TAFS) Issued at 1157 AM CDT Sun May 18 2025 Gusty south winds will continue for much of this TAF package, with only a brief reprieve for a few hours tomorrow morning for our 3 northern TAF sites. Scattered storms are possible later this afternoon and evening, primarily in the KSJT and KABI areas. MVFR ceilings will move into our southeastern counties overnight, clearing out in the mid morning. && .PRELIMINARY POINT TEMPS/POPS... Abilene 71 94 61 84 / 30 10 0 0 San Angelo 70 95 59 89 / 20 0 0 0 Junction 70 97 59 94 / 10 10 10 0 Brownwood 70 94 58 87 / 30 30 10 0 Sweetwater 69 93 60 85 / 20 0 0 0 Ozona 71 94 62 89 / 20 0 0 0 Brady 72 95 62 89 / 20 20 10 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...AP LONG TERM....04 AVIATION...AP
In the hours before
Special weather statement, May 18, 12:40 PM CDT, 5 hours 1 minute before
Special Weather Statement
National Weather Service San Angelo TX
1240 PM CDT Sun May 18 2025
TXZ170-181815-
Mason TX-
1240 PM CDT Sun May 18 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MASON COUNTY
THROUGH 115 PM CDT...
At 1240 PM CDT, Doppler radar was tracking a strong thunderstorm near
Doss, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hedwigs Hill, Loyal Valley, Hilda, and Us-87 Near The Mason-
Gillespie County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in San Angelo.
&&
LAT...LON 3050 9929 3051 9929 3079 9897 3050 9896
TIME...MOT...LOC 1740Z 232DEG 32KT 3045 9920
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
TPLocal storm report, May 18, 5:22 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
522 PM CDT Sun May 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM Hail Tuscola 32.22N 99.80W
05/18/2025 E2.00 Inch Taylor TX Amateur Radio
&&The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 12:40 PM CDT | Special Weather Statement | SJT | Mason | 35 min |
| May 18, 4:10 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 35 min |
| May 18, 4:20 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford, Taylor | 40 min |
| May 18, 4:30 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Runnels, Taylor | 45 min |
| May 18, 4:44 PM CDT | Flash Flood Warning | SJT | Jones, Taylor | 3 hr |
| May 18, 4:44 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 46 min |
| May 18, 4:57 PM CDT | Tornado Warning | SJT | Shackelford | 38 min |
| May 18, 5:05 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford | 40 min |
| May 18, 5:13 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 35 min |
| May 18, 5:19 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 41 min |
| May 18, 5:25 PM CDT | Tornado Warning | SJT | Shackelford | 14 min |
| May 18, 5:42 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 20 min |
| May 18, 5:51 PM CDT | Special Weather Statement | SJT | Coke | 39 min |
| May 18, 5:52 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 38 min |
| May 18, 5:53 PM CDT | Areal Flood Advisory | SJT | Shackelford, Throckmorton | 112 min |
| May 18, 6:06 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 26 min |
| May 18, 6:22 PM CDT | Areal Flood Advisory | SJT | Shackelford | 113 min |
| May 18, 6:25 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan, Runnels, Tom Green | 50 min |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.